Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 17, 2019, 7:58 PM PST for Union County, Oregon. It took effect at Jan 18, 2019, 7:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 7:58 PM PST (03:58 UTC)
- In effect from
- Jan 18, 2019, 7:00 PM PST
- Expired
- Jan 19, 2019, 3:21 AM PST
- In force
- 8 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS76 KPDT 180358 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 758 PM PST Thu Jan 17 2019 ...STRONG WINDS IN THE SOUTHERN GRANDE RONDE VALLEY FRIDAY NIGHT AND SATURDAY MORNING... ORZ049-182300- /O.NEW.KPDT.WI.Y.0004.190119T0300Z-190119T1800Z/ Grande Ronde Valley- 758 PM PST Thu Jan 17 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM PST SATURDAY FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from 7 PM Friday to 10 AM PST Saturday. * WINDS...South 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will increase Friday evening becoming strong overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Travel along Interstate 84 may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. && $$
3 follow-up statements
520 WWUS76 KPDT 182209 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 209 PM PST Fri Jan 18 2019 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY TONIGHT AND SATURDAY MORNING... ORZ049-190900- /O.CON.KPDT.WI.Y.0004.190119T0300Z-190119T1800Z/ Grande Ronde Valley- 209 PM PST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will increase this evening and continue overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Travel along Interstate 84 may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. && $$
205 WWUS76 KPDT 190608 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1008 PM PST Fri Jan 18 2019 ...VERY WINDY CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY TONIGHT AND SATURDAY MORNING... ORZ049-191800- /O.CON.KPDT.WI.Y.0004.000000T0000Z-190119T1800Z/ Grande Ronde Valley- 1008 PM PST Fri Jan 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR LADD AND PYLES CANYONS... * WINDS...South 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will remain strong overnight then diminish later Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel along Interstate 84 may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. && $$
914 WWUS76 KPDT 191121 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 321 AM PST Sat Jan 19 2019 ORZ049-191230- /O.CAN.KPDT.WI.Y.0004.000000T0000Z-190119T1800Z/ Grande Ronde Valley- 321 AM PST Sat Jan 19 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds have diminished to below advisory criteria in the Grande Ronde Valley and winds are expected to remain below advisory criteria. However, it is still expected to be breezy wind windy today, especially this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 17, 1:57 PM PST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 17, 1:57 PM PST, 6 hours 1 minute before
Area Forecast Discussion National Weather Service Pendleton OR 157 PM PST Thu Jan 17 2019 .SHORT TERM...Tonight through Saturday night...A weak upper level trough will be exiting the region tonight ahead of a building ridge of high pressure. There will be some lingering showers overnight but overall be on the decrease. A warm front will be associated with the building ridge which will move into the western portion of the forecast area Friday afternoon and then spread across the rest of the area overnight. This will be a very wet system with snow levels initially 4000 to 5000 feet but rising rapidly to 5000 to 7000 feet Friday night. There will be no advisories issued at this time but some of the higher elevations could see some significant snow accumulations. There will also be some increasing southerly winds over the higher terrain of eastern Oregon associated with the warm front. A cold frontal passage will then occur quickly Saturday morning with the front stalling over southern Oregon late in the day. This cold front will begin to lift back northward Saturday night as a warm front brining more precipitation mainly across Oregon. Snow levels will be back down to 3000 to 5000 feet on saturday and Saturday night. .LONG TERM...Sunday through Thursday...A shortwave trough and associated surface cold front will cross the region Sunday, exiting to the southeast Sunday night/early Monday. The deep moisture profile does not look as rich as earlier in the weekend, with precip amounts in the 0.25-0.50 inch range for the mountains, and 0.10-0.25 inch for the lowlands. Snow levels will fall to 2500-4000 feet by Sunday night, resulting in some accumulating snows for the mountains, but chances of advisory level snows look rather low. For early next week, the region will reside along the northern periphery of an upper level ridge. Given the low amplitude of the ridge, weak waves will ride over the top of the ridge, bringing periodic chances of rain/mountain snow, with little precip expected for the lower elevations. By Wednesday/Thursday, the ridge is progged to amplify just offshore WA/OR, resulting in drier conditions area wide. Near to slightly above normal temperatures can be expected. && .AVIATION...00Z TAFs...A weak disturbance will cross the area tonight, but with moisture limited, think any precip will occur in the mountains, remaining away from the TAF sites, thus will remove any mention through most of Friday. Some low clouds/fog will persist at PDT/ALW with periods of IFR/LIFR conditions through this evening when increasing winds will result in improving conditions. The other sites will experience mainly VFR to MVFR. The next significant system will enter from the southwest Friday afternoon, with -RA and restrictions at RDM/BDN/DLS. Winds will increase tonight/Friday to 8- 14KT with gusts to 20-25 KT possible. && .PRELIMINARY POINT TEMPS/POPS... PDT 34 49 40 51 / 20 10 90 40 ALW 35 50 43 52 / 20 10 90 50 PSC 35 49 40 52 / 20 0 90 20 YKM 31 42 35 46 / 20 20 100 20 HRI 35 49 40 52 / 20 10 90 20 ELN 32 40 34 42 / 20 20 90 20 RDM 32 44 37 50 / 20 100 100 40 LGD 34 43 38 44 / 30 10 100 70 GCD 32 44 38 47 / 20 40 90 60 DLS 35 44 39 49 / 20 90 100 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 91/80/80
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.